| Model Number |
25194 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Diminished Pulse Pressure (2606)
| Date of Event |
09/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer reported a serious patient issue, with the use of the angiovac device but there was no reported malfunction of the cannula or circuit during the procedure.No sample was returned for evaluation as there was no device malfunction.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings: selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death and pulmonary embolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
Event or Problem Description
An angiodynamics clinical specialist reported an issue with an angiovac c180, with obturator, during a procedure.The patient has a history of active ivdu, infective tricuspid valve endocarditis with large vegetation on the posterior leaflet.63.5kg.Etco 29.Arterial b/p 113/70 map 84.Patient was brought into the cath lab and prepped in a sterile fashion.Anesthesiologists had difficulty accessing for a central line and asked the interventional cardiologist to obtain access for them.After successfully intubating the patient, a tee probe was introduced confirming presents of large tv vegetations and large pfo.Remaining surgical equipment was opened and angiovac circuit was primed using normalsol.The right internal jugular was accessed under ultrasound with a 6fr sheath.Access was obtained by ultrasound guidance in the right and left femoral veins using 6fr sheaths.The right femoral vein was attached to extension tubing for anesthesiologists use.The right and left femoral arteries were accessed with ultrasound and 6fr x 90cm sheaths were placed.A 0.014 300cm runthrough ns wire (terumo medical) was placed into the right brachiocephalic artery extending through the right common carotid artery.A 6mm spiderfx (boston scientific) embolic protection device was delivered into the right common carotid artery.A second 0.014 300 cm run-through ns wire (terumo medical) was placed into the left common carotid artery.A 7mm spiderfx (boston scientific) embolic protection device was delivered into the left common carotid artery.The physician upsized the left femoral vein sheath with serial dilatation.The 15fr arterial return cannula was placed in the left femoral vein, connected to the primed circuit, flushed, and sutured in place.The physician then, elected to dilate the right internal jugular for gore dryseal placement with a 0.035mm 145cm amplatz ss (boston scientific).The 26fr 33cm gore dryseal was positioned in the ra under fluoro guidance.The gore dryseal dilator was removed with the wire.The angiovac was prepped, connected to the circuit, and primed outside the body.The obturator was entered into the gore dryseal.The angiovac was advanced to the end of the gore dryseal.The obturator was retracted before exiting the end of the gore dryseal.The physician elected to deploy the angiovac funnel.Fluoro revealed the funnel appeared to be engaged in the lateral wall of the right atrium and the over sleeve was inside the gore sheath.The physician retracted the funnel to a slight curve.The physician was informed to pull the gore sheath back into the svc and to advance the outer sleeve of the angiovac into the ra to allow steering of the funnel into the mass.The physician informed anesthesiologists to initiate the tee.The funnel was rotated towards the tv.Flows of 2.5 liters obtained.Immediately, anesthesiologists informed the physician the patient was not doing well.Angiovac circuit clamped.Significant drop in blood pressure and etco dropped to 20.Tee revealed large pericardial effusion estimated to contain approximately 1000ml of fluid.Four minutes of cpr initiated.Fluids given.Pericardiocentesis performed extracting 850ml of serosanguineous fluid.Cell saver set up and extracted fluid aspirated into the cell saver.Tee performed revealed resolution of pericardial fluid.Hemovac system connect to the pericardiocentesis tubing and secured.Patient's hemodynamics returned to pre-procedure levels.Etco 29 arterial b/p 111/63 map 83.Angiovac was removed from the gore dryseal.Gore dryseal removed and site repaired with a figure of 8.Return cannula removed and repaired.Bilateral spiderfx embolic protection devices removed and inspected.Both basket were empty.Right femoral vein and artery sheaths sutured in place for anesthesiologist and monitoring.Cardio-thorasic surgeons called surgeon and anesthesiologist reviewed procedure tee recordings stating "it looked like a typical wire perforation".The interventional cardiologist stated the perforation was caused by positioning of the funnel off the lateral wall.Patient remained stable in the cardiac cath lab was transferred to icu.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.